Addiction: Substance Abuse Community
my plan for getting off.. is this dumb?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

my plan for getting off.. is this dumb?

i just cant handle the anxiety.  i normally have anxiety.  now its like times 5.  im panicking, pacing, lying down, getting up, having obsessive thoughts about the stupidest things, that im going to die, that im going to have a siezure, etc.  i had anxiety attacks in the past, and for years i was free of them.  until now.  

i talked my fiance into taking a day off work so that i wont be alone, so i will have a few days to get through the worst of it.  that will be wed/thurs/fri and then the weekend. after that the semester resumes...im hoping i can handle the anxiety on my own.  actually.. im secretly hoping it wont be that bad.. since i never made it that far up in dose when i realized i was addicted.  (probably naive of me, but im still holding onto a shred of hope that i'll have less withdrawal).

in the meantime, im going to take a half right now, sat.  
a third on sun,
a third monday night,
a half tues night.
and from wednesday and on..
nothing.  

and maybe ill be able to do it this time becuase i wont be alone.
what do you guys think of this plan?  is it feasible?  
Related Discussions
10 Comments Post a Comment
Blank
Avatar_n_tn
i meant to say 1/4th tues.  sorry.  
Blank
Avatar_n_tn
NO! Not if you stick to it.  It sounds pretty darn good to me!
Blank
Avatar_n_tn
Oh man, I HATED that stage, TOTAL paranoia, freaking out, panic, can't be alone, can't think it away, total hopelessness etc...good idea to take just a little, might want to wean a little slower so it won't send you into a tailspin again, GOOD LUCK! (((HUGS)))
Blank
Avatar_n_tn
I think the Dr.s that prescribed this to us should have to sit through it all with us, considering they neglect to tell you about the horrific withdrawal symtoms (symptoms), just a mere mention of the possibility of addiction...
Blank
Avatar_n_tn
your plan sounds good. dont get yourself worked up about "what might happen" you'll be having enough anxiety obessing about the pills. bathroom trips are unavoidable (immodiam AD) will be your best friend. as far as seizures, i've only heard of a slim few having a seizure in w/d from opiates and then it was from heavy heroin use. i do know for a fact that if you go c/t from xanax seizures are very common, but not w/ pain pills. you  sound like you've thought it through and have talked to your fiance (thats sooo important) good for you for being honest w/him. know all you have to do is "do it" please keep us all posted, as you'll be in my thoughts and many others here.

tink
Blank
Avatar_n_tn
thank you.  

i.. actually haven't taken that pill yet!!!!  

i dont know wether im insane.. or if this is becuse i truly hate the thought of physical dependence.  im trying to stay calm.  it just sucks, my puppy is being veeerrryyy whiny becuase i dont want to play with him right now.  everytime my phone rings or beeps i literally jump.  everytime one of the cats darts around somewhere my heart leaps.  this jumpyness is driving me nuts.  at the moment im trying to just chill out.  i have the lights on dim and i havent had a bathroom trip for about half an hour.  although i can tell im having another soon.  i think im ok for now.  so ... still havent taken anything.  

who knows.. maybe i'll just cut if off at this point.  i mean i got this far right?  this is 33 hours since taking any.  at this point am i half way through the worst?  

thank god i wasnt taking as much as some of you.  my heart goes out to you all who have worse symptoms to deal with, becuase these suck enough.  :(

im having random funny little pains in random places.  in my elbow, left side of chest, mostly in the right side of my chest.(not where my heart is, thank god!)  i have no idea why.  its not helping the paranoia!!  

Blank
Avatar_n_tn
i cant believe how understanding he's been. you know the straight-laced type..  never been drunk, never smoked..  nothing ever except for muscle relaxers as directed when his back flips out & even agreed it's human to like how some medicine makes us feel & admitted to 'not minding' the muscle relaxers.  i felt such relief.  im very thankful for the support.  

my mother suspected when i stupidly mentioned how i was feeling the other day (not knowing it was classic opiate withdrawal symptoms) and all she has done is called me up harassing me, accusing me, telling me i've probably done irreversable damage to my heart valves (i found nothing on google about this, shes nuts unfortunately, in the literal way).  i'm not even giving her the satisfaction in knowing that for *once* she was right.  she will remind me of my mistake for the next 10 years..  

thank you guys as well.  i would be totally lost & have no idea what to do about all this.  

for the record, i still havent taken that pill.  now that i decided it's ok to take it when things get too much, in a way i feel relieved.  the anxiety (at the moment) is tolerable.  im sure its just a matter of time before i get the wrong idea in my head though.  but i will hold out for as long as i can.  feeling like i have a flu i can handle.  the obsessive thoughts, i cant.  not without my sweetie.
Blank
Avatar_n_tn
I think you'll be ok on that plan, have your fiancee watch that is all you take.  You are going to make it through this, you have a lot people pulling for you here and in your life, you have alot to live for free of the fears this addiction causes, hang in there do what it takes for you to get better.
Blank
Avatar_n_tn
hi kforster. i must have missed your post becuase i was posting..  

i have wondered about this question the past few days and the simple honest truth is: i have no idea.  its quite possible.  i do have an addictive personality, on the other hand, i have never let an addiction take me to rock bottom.  i had a phase where i drank/smoked a lot.  i like to refer to this as the mid-20's lol..  but when i decided it was over, it was over.  sometimes i get addicted to hobbies.  (is that normal though?)  the one thing i can admit i was addicted to is pot.  when i smoke im able to concentrate & i have less anxiety.  ofcourse, i also have always had attention deficit disorder, undiagnosed until college actually becuase i was always bright enough to get by somehow.  i stopped smoking marijuana this year, on a whim.  i just decided a break wouldnt be a bad idea.  i don't really miss it too much.  i miss not concentrating quite as well, but i deal.  as far as opiates..  i will admit the feeling is nice.  (im not sure who wouldnt enjoy it actually.. and this is not a rationalization, its a fact.  people like euphoria.  thats why its called euphoria).  and actually was able to take as directed for almost a year.  how did this happen?  i spent a month being sick..  i was sick of feeling sick, and i was depressed over my grandmothers health.  i took more than i should and a tolerance built up.  i never exceeded the daily maximum allowed however, i like to follow the rules.  but.. i took it multiple times a day for 3 weeks straight, and unfortunately, my body got a dependence.  and then i felt find one day and said, bah, i don't need any today..  and got a nasty surprise hours later.  i thought i was sick again.  eventually, i figured it out.  

so you tell me..  do you think i'm an addict?  you seem to know more about this.  
Blank
Avatar_n_tn
I think that plan sounds great, its nice to have someone by your side when you dont feel good anyway.  Do you have anything to take for the anxiety??  It would help if you could get something, if not just know that its just temporary.  The person I saw that had a siezure in detox was on heavy doses of diladun(cant spell).  Know that your not going to die, you just feel like it.  I know when I got anxiety attacks I would jump in the shower and let the water run over my head just so I wouldnt think about my heart racing.  Your going to be ok.  Maybe you can get some Kava Kava or Valerien Root if you cant get to the doctor to ease the anxiety.  Hang in there, you can do it.. Huggs, G
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1399545139
Blank
Amandag78
Perth, Australia